Alert archive / Massachusetts / Marine Weather Statements in 2007
Marine Weather Statement 2, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this marine weather statement at Feb 3, 2007, 4:16 PM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2007, 4:16 PM EST (21:16 UTC)
- Expired
- Feb 4, 2007, 6:00 AM EST
- In force
- 14 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
000 FZUS71 KBOX 032116 MWSBOX MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 416 PM EST SAT FEB 3 2007 ANZ231>235-237-250-254-255-041015- /X.NEW.KBOX.MA.S.0002.070203T2116Z-070204T1100Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 416 PM EST SAT FEB 3 2007 ...A PROLONGED PERIOD OF WESTERLY GALE FORCE WIND GUSTS AND PERIODS OF HEAVY FREEZING SPRAY ARE EXPECTED ACROSS THE OPEN WATERS THROUGH AT LEAST THE MIDDLE OF THE WEEK... AN ARCTIC COLD FRONT WILL MOVE ACROSS THE WATERS VERY EARLY SUNDAY MORNING. BEHIND THIS FRONT...VERY COLD AIR MOVING OVER THE OPEN WATERS WILL PRODUCE A LONG DURATION OF WESTERLY GALE FORCE WIND GUSTS THROUGH AT LEAST THE MIDDLE OF THE WEEK. SEAS ARE EXPECTED TO BUILD TO BETWEEN 8 AND 12 FEET OVER THE OUTER-WATERS. IN ADDITION...TO THE PROLONGED WESTERLY GALE...ARCTIC AIR MOVING OVER THE OCEAN WILL PROVIDE FOR TIMES OF HEAVY FREEZING SPRAY. THIS IS POTENTIALLY A DANGEROUS SITUATION FOR ANY MARINER PLANNING TRAVEL OVER THE OPEN WATERS MUCH OF NEXT WEEK. AREAS OF ARCTIC SEA SMOKE MAY ALSO REDUCE VISIBILITIES AT TIMES. BY THE MIDDLE OF THE WEEK...THE VERY COLD AIR MAY ALLOW FOR SOME ICE FORMATION ON PORTIONS OF THE HARBORS AND BAYS. MARINERS ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST WEATHER FORECASTS. A HEAVY FREEZING SPRAY WARNING MAY EVENTUALLY BE NEEDED FOR THE OPEN WATERS. $$ FRANK
1 follow-up statement
000 FZUS71 KBOX 041025 MWSBOX MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 525 AM EST SUN FEB 4 2007 ANZ231>235-237-250-254-255-041130- /X.CON.KBOX.MA.S.0002.000000T0000Z-070204T1100Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 525 AM EST SUN FEB 4 2007 ...A PROLONGED PERIOD OF WESTERLY GALE FORCE WIND GUSTS AND PERIODS OF HEAVY FREEZING SPRAY ARE EXPECTED ACROSS THE OPEN WATERS THROUGH AT LEAST THE MIDDLE OF THE WEEK... AN ARCTIC COLD FRONT WILL MOVE ACROSS THE WATERS EARLY THIS MORNING. BEHIND THIS FRONT...VERY COLD AIR MOVING OVER THE OPEN WATERS WILL PRODUCE A LONG DURATION OF WESTERLY GALE FORCE WIND GUSTS THROUGH AT LEAST THE MIDDLE OF THE WEEK. SEAS ARE EXPECTED TO BUILD TO BETWEEN 8 AND 13 FEET OVER THE OUTER-WATERS. IN ADDITION...TO THE PROLONGED WESTERLY GALE...ARCTIC AIR MOVING OVER THE OCEAN WILL PROVIDE FOR TIMES OF HEAVY FREEZING SPRAY. THIS IS POTENTIALLY A DANGEROUS SITUATION FOR ANY MARINER PLANNING TRAVEL OVER THE OPEN WATERS MUCH OF NEXT WEEK. AREAS OF ARCTIC SEA SMOKE MAY ALSO REDUCE VISIBILITIES AT TIMES. BY THE MIDDLE OF THE WEEK...THE VERY COLD AIR MAY ALLOW FOR SOME ICE FORMATION ON PORTIONS OF THE HARBORS AND BAYS. MARINERS ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST WEATHER FORECASTS. A HEAVY FREEZING SPRAY WARNING MAY EVENTUALLY BE NEEDED FOR THE OPEN WATERS. $$
What forecasters said that day
The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this marine weather statement went out at Feb 3, 3:29 PM EST, 47 minutes earlier.
Area forecast discussion, Feb 3, 3:29 PM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
329 PM EST SAT FEB 3 2007
...ARCTIC AIR AND BELOW ZERO WIND CHILLS WILL AFFECT SOUTHERN NEW
ENGLAND FOR MUCH OF THE UPCOMING WEEK...
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
AN ARCTIC COLD FRONT WILL MOVE THROUGH THE REGION LATE TONIGHT.
ALTHOUGH BOUNDARY LAYER IS VERY DRY...THERE SHOULD BE ENOUGH
CONVERGENCE/LIFT TO ALLOW FOR SOME ISOLATED TO SCATTERED
FLURRIES/SNOW SHOWERS. NOT SURE ON AREAL COVERAGE SINCE BOUNDARY
LAYER IS DRY BUT WILL CARRY 30 POPS JUST LIKE THE PREVIOUS FORECAST.
WILL HAVE THE HIGHEST POPS ACROSS WESTERN MA AND SOUTHWEST NH WHERE
MOST OF OUR MODELS DO SHOW SOME VERY LIGHT QPF. ALSO WILL HAVE
NANTUCKET AND THE FAR SOUTHEAST PORTION OF CAPE COD WITH SLIGHTLY
HIGHER POPS AS WEST TO SOUTHWEST FLOW MAY ALLOW FOR SCATTERED
OCEAN EFFECT SNOW SHOWERS/FLURRIES TO GRAZE THE REGION. A FEW
NEIGHBORHOODS MAY RECEIVE A COATING OF SNOW PARTICULARLY ACROSS THE
INTERIOR.
IN ADDITION...HAVE ISSUED A WIND ADVISORY FOR NANTUCKET...CAPE COD
AND MARTHAS VINEYARD FROM LATE TONIGHT THROUGH MID MORNING ON
SUNDAY. STRONG COLD ADVECTION AND GOOD MIXING OVER THE OCEAN SHOULD
YIELD WIND ADVISORY CRITERIA. BUFKIT TOOL SHOWING WIND GUSTS TO 40
KNOTS ACROSS MUCH OF THIS REGION. NEXT SHIFT MAY HAVE TO EXPAND IT
TO THE BLUE HILLS...WORCESTER HILLS AND BLOCK ISLAND BUT ITS VERY
LATE IN THE FIRST PERIOD AND MARGINAL SO DECIDED TO WAIT IN THOSE
LOCATIONS.
LOW TEMPERATURES TONIGHT SHOULD GENERALLY FALL INTO THE TEENS...BUT
SOME SINGLE DIGITS ARE EXPECTED ACROSS NORTHWEST MA AND SOUTHWEST
NH. GUSTY WINDS WILL PRODUCE WIND CHILL VALUES BETWEEN 5 BELOW TO 5
ABOVE BY DAYBREAK SO IT WILL FEEL BITTERLY COLD.
STRONG COLD ADVECTION AND GUSTY WESTERLY WINDS WILL MAKE FOR AN
UNPLEASANT DAY ON SUNDAY. WITH 850 MB TEMPERATURES FALLING BELOW -20C
HAVE UNDERCUT ALL MOS GUIDANCE SUBSTANTIALLY AND FOLLOWED MORE OF THE 2
METER MODEL TEMPERATURE FORECASTS. HIGHS SHOULD RANGE FROM THE
TEENS ACROSS THE INTERIOR...TO BETWEEN 20 AND 25 ALONG THE COASTAL
PLAIN. WIND CHILL VALUES WILL REMAIN IN THE SINGLE DIGITS ALL DAY
AND THEY MAY STAY BELOW ZERO ALL DAY IN THE DISTANT INTERIOR.
GENERALLY EXPECTING PARTLY SUNNY SKIES...BUT WILL LEAVE IN A 15 TO
20 POP NORTH OF THE MA PIKE AS STEEP LAPSE RATES MAY ALLOW FOR A FEW
SNOW FLURRIES.
BITTERLY COLD AIR WILL CONTINUE TO MOVE INTO THE REGION SUNDAY
NIGHT. ALL MODELS SHOW 850 MB TEMPERATURES DROPPING TO BETWEEN -24
AND -25C. DESPITE THE FLOW BEING WESTERLY GUIDANCE NUMBERS STILL
LOOK TOO MILD. WILL UNDERCUT AND GO FOR LOWS IN THE SINGLE DIGITS ALONG
THE COASTAL PLAIN...TO FROM -2 TO 3 ABOVE ACROSS THE INTERIOR HIGHER
TERRAIN. DANGEROUSLY COLD WIND CHILLS OF 10 TO 20 BELOW ZERO ARE
EXPECTED BY DAYBREAK MONDAY. A WIND CHILL ADVISORY MAY EVENTUALLY
BE NEEDED FOR SOME OF THE REGION. WILL ISSUE A SPECIAL WEATHER
STATEMENT TO HIGHLIGHT BITTERLY COLD WIND CHILLS FOR A GOOD CHUNK OF
THE WORK WEEK. AS FOR POPS...WILL SHOW A SLIGHT CHANCE TOWARD
MORNING ACROSS NORTHWEST MA AND SOUTHWEST NH AS MODELS SHOWING THE
POTENTIAL FOR SOME LAKE EFFECT TO SNOW SHOWERS/FLURRIES TO SNEAK
OVER THE BERKSHIRES BUT SHOULD NOT BE A BID DEAL.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
COMING SOON.
&&
.AVIATION /19Z-18Z/...
VFR CONDITIONS EXPECTED THE NEXT 24 HOURS. MAY SEE ISOLATED BRIEF
PERIODS OF MVFR CONDITIONS IN ANY SNOW FLURRIES/SNOW SHOWERS WITH
THE ARCTIC COLD FRONT LATE TONIGHT BUT THEY SHOULD NOT LAST LONG.
WIDESPREAD 25 TO 30 KNOT WIND GUSTS FROM THE WEST ARE EXPECTED ON
SUNDAY...AND THEY WILL BE STRONGER OVER THE CAPE AND ISLANDS.
&&
.MARINE...
WINDS HAVE TEMPORARILY DIMINISHED BELOW GALE THRESHOLDS.
HOWEVER...WE EXPECT STRONG GALE FORCE WIND GUSTS OF 40 TO 45 KNOTS
TO RE-DEVELOP LATE TONIGHT WITH STRONG COLD ADVECTION BEHIND THE
ARCTIC COLD FRONT ACROSS ALL OPEN WATERS. GALE FORCE WIND GUSTS
WILL CONTINUE ON SUNDAY. WILL MAINTAIN STRONG SCA FOR BOS HAR AND
NARR BAY...BUT IT WILL BE CLOSE TO GALES IN THESE LOCATIONS FOR A
FEW HOURS. IN ADDITION...WEST TO SOUTHWEST FLOW WILL ALLOW FOR SEAS
TO BUILD TO 10 OR 11 FEET SOUTH OF THE ISLANDS WITH EXCELLENT
FETCH. WE ARE ALSO EXPECTING AREAS OF HEAVY FREEZING SPRAY TO
DEVELOP OVER THE WATERS LATE SUNDAY NIGHT EARLY MONDAY MORNING WITH
THE ARCTIC AIRMASS. WE PROBABLY WILL ALSO SEA AREAS OF ARCTIC SEA
SMOKE. WILL BE ISSUING A MARINE WEATHER STATEMENT WITH THIS PACKAGE
TO HIGHLIGHT THE POTENTIAL OF HEAVY FREEZING SPRAY AND LONG DURATION
GALE FORCE WIND GUSTS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WIND ADVISORY FROM 2 AM TO 10 AM EST SUNDAY FOR MAZ022-023.
WIND ADVISORY FROM 9 PM THIS EVENING TO 10 AM EST SUNDAY FOR
MAZ024.
NH...NONE.
RI...NONE.
MARINE...GALE WARNING UNTIL 5 PM EST SUNDAY FOR ANZ231>235-237-250-254-
255.
SMALL CRAFT ADVISORY UNTIL 5 PM EST SUNDAY FOR ANZ230-236.
&&
SHORT TERM...FRANK
LONG TERM...DRAG
AVIATION...FRANK
MARINE...FRANK/DRAGHazardous weather outlook, Feb 3, 5:15 AM EST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 515 AM EST SAT FEB 3 2007 ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015- RIZ001>008-041000- BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL- BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM- COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN- EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK- EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY- NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER- NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND- SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL- SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND- WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX- WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT- WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM- 515 AM EST SAT FEB 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS... NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND... SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT WET SNOW FROM FRIDAY NIGHT COMBINED WITH COLDER AIR OVERSPREADING THE REGION HAS RESULTED IN ICY ROAD CONDITIONS ACROSS MUCH OF SOUTHERN NEW ENGLAND SATURDAY MORNING. CONDITIONS WILL IMPROVE AFTER SUNRISE AS SOME WARMING OCCURS. THERE IS A LOW RISK OF SNOW SQUALLS TONIGHT ASSOCIATED WITH THE PASSAGE OF AN ARCTIC FRONT. MINOR ACCUMULATIONS ARE POSSIBLE. WESTERLY GALES EXPECTED TODAY AND TONIGHT FOR ALL WATERS... EXCEPT SMALL CRAFT ADVISORIES FOR BOSTON HARBOR AND NARRAGANSETT BAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN ARCTIC AIRMASS WILL OVERSPREAD THE REGION SUNDAY. WIND CHILL ADVISORIES MAY BE NEEDED BEGINNING SUNDAY NIGHT AND POSSIBLY INTO MONDAY AND TUESDAY. WESTERLY GALES ARE LIKELY SUNDAY AND CONTINUING INTO EARLY NEXT WEEK...AS ARCTIC AIR CONTINUES TO CIRCULATE INTO NEW ENGLAND. IN ADDITION...THIS ARCTIC AIRMASS WILL LIKELY YIELD MODERATE TO HEAVY FREEZING SPRAY BEGINNING SUNDAY NIGHT...AND POSSIBLY PERSISTING INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... FINAL SNOW TOTALS FROM LAST NIGHT OF 2 INCHES AND GREATER SHOULD BE REPORTED NO LATER THAN SATURDAY MORNING. NOCERA
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 3:28 PM EST | Wind Advisory | BOX | Barnstable, Dukes, Nantucket | 19 hr |
Nearby
Marine Weather Statements in Massachusetts, 2007Every marine weather statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.